New York, 2011Flash Flood in New York, September 28, 2011
September 28, 2011 · NWS OKX · 1 event in 1 county or zone
An anomalously deep cutoff low pressure system that was nearly stationary over the Ohio Valley for several days slowly began moving east as a warm front slowly approached from the south. Moderate to heavy showers in association with this system resulted in isolated flash flooding in Orange County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An anomalously deep cutoff low pressure system that was nearly stationary over the Ohio Valley for several days slowly began moving east as a warm front slowly approached from the south.
Moderate to heavy showers in association with this system resulted in isolated flash flooding in Orange County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Sep 28, 6:55 AM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 28, 6:55 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
755 AM EDT WED SEP 28 2011
.SYNOPSIS...
HIGH PRESSURE TO THE NORTHEAST MAINTAINS ONSHORE WINDS AND PLENTY OF
CLOUDS ACROSS THE TRI STATE AREA TODAY. A WARM FRONT WILL MOVE
THROUGH THE REGION ON THURSDAY...QUICKLY FOLLOWED BY A COLD FRONT.
A COUPLE MORE OF COLD FRONTS PASS THROUGH LATE FRIDAY AND
SATURDAY...USHERING IN A MORE SEASONABLE AIRMASS. HIGH PRESSURE
BUILDS IN FOR THE REST OF THE WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
7 AM UPDATE...HAVE EXPANDED AND UPPED POPS BASED ON CURRENT RADAR
TRENDS AND LATEST RUC AND HRRR MODEL RUNS. HEAVY RAIN OVER ORANGE
COUNTY WITH BANDS OF SCATTERED SHOWERS LIFTING NORTH FROM OFF THE
JERSEY SHORE AND ACROSS SUFFOLK COUNTY. SLIGHTLY DRYER AIR WITH
DEW POINT TEMPS IN THE LOWER 60S LONG ISLAND AND CT WORKING IT'S
WAY WEST AS WELL...THUS EXPECTING LESS ACTIVITY THIS AFTN. NE
SECTIONS OF THE THE CWA KEPT DRY.
WITH THE UPPER LOW OVER THE GREAT LAKES FORECAST TO NOT MOVE
ALL THAT MUCH...LITTLE CHANGE IN THE SURFACE FEATURES OVER OUR
REGION EXPECTED TODAY. WEAK HIGH PRESSURE OVER THE AREA WITH A
PERSISTENT ONSHORE FLOW SHOULD LEAD TO PLENTY OF CLOUD COVER.
THERE COULD BE A FEW BREAKS OF CLOUDS ACROSS THE INTERIOR SECTIONS
THIS AFTERNOON WITH FORECAST MODELS DRYING US OUT ABOVE 700 MB AS
THE DAY PROGRESSES.
CLOUD COVER WILL KEEP INSTABILITY IN CHECK...SO NOT MUCH MORE THAN
SOME ELEVATED ISOLATED CONVECTION WESTERN SECTIONS. DRYING ALOFT
SHOULD PRECLUDE HEAVY DOWNPOURS...BUT A MODERATE SHOWER IS
POSSIBLE DURING THE FIRST HALF OF THE MORNING BEFORE THE MID LEVEL
MOISTURE SHIFTS EAST AND DRIER AIR SHIFTS OVER US.
A BLEND OF MAV/NAM MOS LOOKED GOOD FOR HIGHS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
A SIGNIFICANT EASTWARD SHIFT OF THE UPPER LOW FINALLY BEGINS
TONIGHT. A WEAK WARM FRONT APPROACHES US FROM THE SOUTH...BUT SHOULD
REMAIN TO THE SOUTH THROUGH THE NIGHT. A TRAILING COLD FRONT
APPROACHES US FROM THE WEST LATE AT NIGHT. POPS OVER WESTERN ZONES
INCREASE TO LIKELY BY LATE. INCREASING ISENTROPIC LIFT COURTESY OF
THE APPROACHING WARM FRONT WILL HELP RAIN CHANCES OVER THE EASTERN
ZONES...BUT CAPPED THEM AT CHANCE FOR NOW. PATCHY FOG ALSO EXPECTED.
CLOSED LOW ALOFT OPENS UP ON THURSDAY AND BECOMES A NEGATIVELY
TILTED LONGWAVE TROUGH...WITH ITS AXIS NEARING US LATE IN THE DAY.
A DEVELOPING LOW LEVEL JET SHOULD HELP PUSH THE WARM FRONT OVER THE
FORECAST AREA BY AROUND MIDDAY. THE COLD FRONT TO THE WEST WILL
CONTINUE TO SLOWLY APPROACH. LIKELY POPS IN THE FORECAST.
CAPES INCREASE DURING THE DAY...AND WITH BETTER DYNAMICS/SOURCES OF
LIFT AROUND...ALONG WITH THE RIGHT REAR QUADRANT OF AN UPPER JET
STREAK APPROACHING IN THE AFTERNOON...HAVE A CHANCE OF THUNDER TOO.
A MAV/NAM MOS BLEND WAS USED FOR TEMPERATURES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
COMPLICATED SYNOPTIC PATTERN FOR THE LONG TERM AS CLOSED LOW OPENS
UP WITH THE INJECTION OF PACIFIC SHORTWAVE AND THEN RE-CLOSES OVER
THE NORTHEAST. NWP SYSTEMS DOING AN AMAZING JOB DEPICTING THIS
EVOLUTION WITH GREAT CONSISTENCY THROUGH FRIDAY MORNING. 00Z
DETERMINISTIC NAM IS ABOUT 3-6 HOURS SLOWER ON THURSDAY WITH THE
PASSAGE OF THE SHORTWAVE FROM THE OPENING UP OF THE CURRENT CLOSED
LOW COMPARED TO 00Z GFS. 00Z GFS COMPARES FAVORABLY WITH THE 21Z
SREF AND THUS IS THE BASIS OF THE ENDING OF THE PCPN EARLY THURSDAY
NIGHT WITH THE FCST KEEPING IT DRY ON FRIDAY AND FRIDAY NIGHT.
THE WEEKEND SEES A NEW CLOSED LOW FORM OVER THE NORTHEAST...THOUGH
NWP SYSTEMS HAVE HIGH UNCERTAINTY IN DEPTH AND LOCATION OF THE UPPER
LOW RANGING FROM A 544DM 500 HPA LOW IN THE 12Z ECMWF OVER MONTREAL
TO A 563DM 500 HPA LOW OVER WEST VIRGINA. THUS SIGNIFICANT
VARIATION IN THICKNESS AND RESULTANT TEMPERATURES. DUE TO THIS HIGH
VARIABILITY...WILL NOT BE DOING MUCH IN THE WAY OF CHANGES TONIGHT
OTHER THAN TO TRY AND FOCUS ANY SHRA/SPRINKLE PCPN CHANCES TO THE
MORE FAVORABLE INTERIOR DURING MAX HEATING ON SATURDAY AFTN. WHILE
THE GFS SUGGESTS PCPN CONTINUING INTO SAT NIGHT...WILL DROP THIS DUE
TO LOW CHANCE AND KEEP IT DRY INTO SUNDAY.
THUS...WHILE IS LOOKS LIKE A NICE CLASSIC FALL WEEKEND...UPPER LOWS
ALWAYS SEEM TO HAVE A WAY OF CAUSING PROBLEMS FOR METEOROLOGISTS. SO
WHILE BEING OPTIMISTIC NOW...I AM CONCERNED THAT SOMETHING AS
SUGGESTED BY THE 12Z ECMWF COULD SET OVER OUR REGION RESULTING IS A
RATHER SHOWERY WEEKEND.
BEYOND THE WEEKEND...THE UPPER LOW "SHOULD" LIFT OUT...BUT AS WE SAW
WITH THE CURRENT UPPER LOW OVER THE MIDWEST...UPPER LOWS HAVE LOW
PREDICTABILITY.
LAST SECOND INFO...00Z ECMWF IN. IT HANGS THE UPPER LOW OVER REGION
INTO MONDAY. AND KEEPS THE CENTER OF THE UPPER LOW OVER PA AND
REMAINS THE DEEP SOLUTION. NO CHANGES TO FCST YET - BUT THIS
INCREASES UNCERTAINTY.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
PERSISTENT PATTERN IN PLACE WITH EAST TO SOUTHEAST FLOW AND A
STATIONARY FRONT TO THE WEST. THIS WILL KEEP LOW CLOUDS THROUGH
THE DAY. WIND SPEEDS NEAR OR BELOW 10 KT FOR MUCH OF THE TAF
PERIOD. SHOWER COVERAGE OUTSIDE OF KSWF IS FORECAST TO BE AT MOST
SCATTERED SO JUST HAVE TEMPO FOR SOME TAFS OUTSIDE OF KSWF AND
THEN REINTRODUCE SHRA IN TAFS THIS EVENING THROUGH REST OF TAF
PERIOD. ISOLATED THUNDERSTORM POTENTIAL NEAR KSWF THIS MORNING
WITH CB IN TAF. OTHERWISE...ANOTHER POTENTIAL EXISTS FOR
THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING BUT FORECAST TIME
IS TOO FAR OUT AT THIS TIME FOR INCLUSION OF CB IN TAFS.
MAIN ISSUE THIS MORNING AND AFTERNOON WILL BE THE LOW CLOUDS.
QUITE A BIT OF VARIANCE WITHIN THE TERMINALS FOR CIGS WITH MORE
EASTERN TERMINALS MVFR TO VFR AND FOR WESTERN TERMINALS AND THOSE
CLOSE TO THE CITY...NEAR...AT AND SLIGHTLY BELOW IFR. EXPECT SOME
LIMITED MARGINAL IMPROVEMENT TO LOW END MVFR FOR THE WESTERN AND
CITY TERMINALS THIS AFTERNOON. CIGS/VSBYS IN SHOWERS COME BACK
DOWN TO IFR AND LOCALLY BELOW TONIGHT. THERE IS UNCERTAINTY THOUGH
ON WHETHER CONDITIONS GO DOWN TO LIFR OR JUST STAY MOSTLY IN IFR.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS/VSBYS THIS
MORNING. THEY COULD FLUCTUATE BETWEEN IFR AND MVFR.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS/VSBYS THIS
MORNING. THEY COULD FLUCTUATE BETWEEN IFR AND MVFR.
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS/VSBYS THIS
MORNING. THEY COULD FLUCTUATE BETWEEN IFR AND MVFR.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH
IMPLIES SLANT RANGE VISIBILITY 4-6SM OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS/VSBYS THIS
MORNING. THEY COULD FLUCTUATE BETWEEN IFR AND MVFR.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS/VSBYS THIS
MORNING. THEY COULD FLUCTUATE BETWEEN LIFR AND IFR.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS/VSBYS THIS
MORNING. THEY COULD FLUCTUATE BETWEEN IFR AND MVFR.
OUTLOOK FOR 12Z THU THROUGH SUN...
THU...IFR TO SUB IFR CEILINGS AND MVFR TO IFR VISIBILITIES LIKELY
IN STRATUS AND FOG WITH OCCASIONAL SHOWERS. THUNDER ALSO POSSIBLE
IN THE AFTERNOON AND EARLY EVENING THURSDAY WITH PASSAGE OF COLD
FRONT.
LATE THU NIGHT-FRI...BECOMING VFR.
SAT-SUN...MOSTLY VFR.
&&
.MARINE...
EAST WINDS AROUND 15 KT COMBINED WITH A LITTLE SWELL SHOULD BUILD
SEAS TO 5 FT ON THE EASTERN OCEAN WATERS. FARTHER WEST...WINDS A
LITTLE LIGHTER WITH A SLIGHTLY LOOSER PRESSURE GRADIENT OVER THE
AREA. HAVE GONE WITH SCA FOR SEAS THIS AFTERNOON AND TONIGHT OVER
THE EASTERN OCEAN WATERS. THERE COULD BE A GUST OR TWO TO 25 KT OVER
THE FAR EAST WITH THE TIGHTEST PRESSURE GRADIENT...BUT FELT THAT IT
WOULD NOT BE WIDESPREAD OR FREQUENT ENOUGH. SCA MIGHT NEED TO BE
EXTENDED INTO THE DAY ON THURSDAY FOR SEAS.
MINIMAL SCA (WIND AND SEAS) ON THE OCEAN ON THURSDAY NIGHT IN SW
FLOW...BUT WINDS DIMINISH WITH SEAS NEAR 5 FT EASTERN OCEANS FOR
FRIDAY. TRANQUIL FRIDAY NIGHT INTO SATURDAY...BUT NW FLOW STARTS
INCREASING IN THE AFTERNOON AND MORE MINIMAL SCA CONDITIONS POSSIBLE
BY EARLY SUNDAY CONTINUING INTO THE NIGHT.
&&
.HYDROLOGY...
GENERALLY LOOKING FOR LIGHT RAINFALL AMOUNTS DURING THE DAY TODAY.
TOTAL RAINFALL TODAY THROUGH THURSDAY EXPECTED TO AVERAGE A HALF
INCH TO AN INCH. LOCALLY HIGHER AMOUNTS POSSIBLE IN ANY
THUNDERSTORMS THAT FORM ON THURSDAY. IT DOES NOT APPEAR THAT FLASH
FLOOD GUIDANCE THRESHOLDS WOULD BE MET DURING THIS TIME...BUT MINOR
FLOODING IS POSSIBLE.
&&
.TIDES/COASTAL FLOODING...
BASED ON LATEST OBSERVATIONS AND AN ENSEMBLE OF MODEL
PREDICTIONS...THE FORECAST FOR WIDESPREAD MINOR COASTAL FLOODING
ACROSS WESTERN LI SOUND...NY HARBOR...AND THE SOUTH SHORE BACK BAYS
OF WESTERN LI THIS MORNING APPEARS HIGHLY LIKELY. TIDE LEVEL SHOULD
BE A FEW INCHES HIGHER THAN THEY WERE TUESDAY MORNING.
TIDES ARE HIGH DUE TO THE NEW MOON AND A BACKGROUND POSITIVE ANOMALY
OF NEARLY HALF A FOOT.
TIDE LEVELS WILL LIKELY REACH THE MINOR FLOODING BENCHMARKS AGAIN ON
THURSDAY MORNING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 11 AM THIS MORNING TO 1 PM EDT
THIS AFTERNOON FOR CTZ009-010.
NY...COASTAL FLOOD ADVISORY FROM 11 AM THIS MORNING TO 1 PM EDT
THIS AFTERNOON FOR NYZ071-073-078-176-177.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THIS MORNING FOR NYZ072-
074-075-080-178-179.
NJ...COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THIS MORNING FOR NJZ006.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM NOON TODAY TO 6
AM EDT THURSDAY FOR ANZ350-353.
&&
SYNOPSIS...JC
NEAR TERM...JC/JST
SHORT TERM...JC
LONG TERM...JST
AVIATION...JM
MARINE...JC/JST
HYDROLOGY...JC
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 28, 3:35 AM EST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
435 AM EDT WED SEP 28 2011
CTZ005>008-011-012-NJZ002-004-103>108-NYZ067>070-079-081-291000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
435 AM EDT WED SEP 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ006-NYZ072-074-075-080-178-179-291000-
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
435 AM EDT WED SEP 28 2011
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 10 AM EDT THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ009-010-NYZ071-073-078-176-177-291000-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
435 AM EDT WED SEP 28 2011
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 PM
EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-291000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
435 AM EDT WED SEP 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Sep 28, 4:51 AM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
551 AM EDT WED SEP 28 2011
NYZ067-281200-
ORANGE-
551 AM EDT WED SEP 28 2011
...HEAVY RAIN EARLY THIS MORNING...
AN AREA OF HEAVY RAIN FROM WESTERN ORANGE COUNTY BACK INTO
NORTHWESTERN NEW JERSEY IS MOVING NORTHEAST AT 20 MPH. THIS HEAVY
RAIN WILL CONTINUE MOVE ACROSS ORANGE COUNTY THROUGH 8 AM AND AFFECT
TRAVEL THIS MORNING WITH UP TO AN INCH OR RAIN IN SHORT PERIOD OF
TIME.
PONDING AND HYDROPLANING ARE LIKELY ON AREA ROADWAYS.
&&
LAT...LON 4150 7474 4151 7448 4159 7438 4164 7427
4160 7424 4159 7414 4162 7413 4161 7408
4158 7405 4158 7396 4151 7400 4145 7400
4140 7395 4132 7398 4114 7424 4134 7469
4145 7476
JSTSpecial weather statement, Sep 28, 4:54 AM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
554 AM EDT WED SEP 28 2011
NYZ067-281200-
ORANGE-
554 AM EDT WED SEP 28 2011
...HEAVY RAIN EARLY THIS MORNING...
AT 550 AM...AN AREA OF HEAVY RAIN FROM WESTERN ORANGE COUNTY BACK
INTO NORTHWESTERN NEW JERSEY IS MOVING NORTHEAST AT 20 MPH. THIS
HEAVY RAIN WILL CONTINUE TO MOVE ACROSS ORANGE COUNTY THROUGH 8 AM
AND AFFECT TRAVEL THIS MORNING WITH UP TO AN INCH OR RAIN IN SHORT
PERIOD OF TIME.
PONDING AND HYDROPLANING ARE LIKELY ON AREA ROADWAYS.
&&
LAT...LON 4150 7474 4151 7448 4159 7438 4164 7427
4160 7424 4159 7414 4162 7413 4161 7408
4158 7405 4158 7396 4151 7400 4145 7400
4140 7395 4132 7398 4114 7424 4134 7469
4145 7476
JSTFlash Flood, Orange
- When
- September 28, 8:30 AM EST to 9:00 AM EST
- Where
- Orange County, 2.1 mi W of New Hampton to 1.85 mi NNW of Ridgebury
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.416, -74.440
Route 6 near Interstate 84 was closed due to flooding in Ridgebury.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in New Jersey, September 28 to 30, 2011$100,000 · 7 events
- Tornado and Hail in North Carolina, September 28 to 29, 20111 injured · $20,000 · EF1 · 5 events
- Flash Flooding and Flooding in Pennsylvania, September 28 to 29, 2011$50,000 · 6 events
- Flash Flooding in Pennsylvania, September 28, 20118 events
- Dense Fog in Virginia, September 28 to 29, 20116 events
- Hail and Damaging Wind in Louisiana, September 28, 2011$5,000 · 2 in hail · 5 events
- Hail in Louisiana, September 28, 20111.75 in hail · 5 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, September 28, 20114 events
- Flash Flooding and Flood in New York, September 28, 20113 events
- Hail and Damaging Wind in Virginia, September 28, 2011$2,000 · 1.75 in hail · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 28, 20113 events
- Damaging Winds in South Carolina, September 28, 2011$8,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349700.